Discussion Board Forums General Discussion Chemo beginning

Viewing 15 posts - 1 through 15 (of 20 total)
  • Author
    Posts
  • #72686
    gavin
    Moderator

    Hi Patti,

    Sorry to hear about the diverticulitis. I hope that the meds work for that and deal with it well so that you can have your 3rd chemo session on Thursday. Hope that chemo goes well with no constipation! Let us know how things go with that.

    Hugs,

    Gavin

    #72685
    marions
    Moderator

    Pattymelt….we always hope for CC to be the only issue to deal with, but at times, other things can add problems too. So glad that you have responded well to the medications and on to another, uneventful chemo session.
    Hugs,
    Marion

    #72684
    lainy
    Participant

    Pattimelt, sorry to hear about the Diverticulitis. Hope you get it under control FAST. I am also so very happy that you got to attend all the festivities for your Grandson. That’s terrific! Hoe this next session of Chemo goes as smoothly! Keep up the good work!

    #72683
    pattimelt
    Participant

    It has been almost 2 weeks since my 2nd chemo. I will be having 3rd on Thursday. I was able to attend my grandsons graduation & his grad party. Last Thursday I started having severe pain in my lower abs. I knew what it was as I have had this many times & it actually led to finding my CC . After my 1st chemo I had bad constipation & then was able to control that with stool softeners. But that 1st bout of constipation has caused me to have a flare up of diverticulitis. So although I was tolerating the chemo with not much side effect except fatigue I have to deal with this. My doctor put me on cipro/flagyl antibiotics & have to take them for 10 days. He said if the pain isn’t better in 24 hours he wants me to have an ultrasound. It is much better today so hopefully by Thursday I will be ok to have the 3rd chemo & not have any constipation!

    #72682
    marions
    Moderator

    Patty…stool softeners worked well for my husband too. He used it once per day, 1/2 hour before meal. He used additional laxitave only if needed thereafter. Hope this help, Patty. Good luck with the upcoming treatment.
    Hugs,
    Marion

    #72681
    willow
    Participant

    Hi Pattymelt,
    My sister had the same issue with Zofran. Try bran cereal, fruit, etc and maybe docusate sodium (stool softener) for periodic constipation if milk of magnesia is too harsh of a laxative. I personally try to use diet and hydration as main tools to prevent constipation. (Easy on the bread, meat, cheese; increase fiber, fruit and veggies plus hydrate).
    Thinking of you and wishing you well as you tackle chemo.
    Willow

    #72680
    gavin
    Moderator

    Hi Patti,

    Thanks for letting us know how 1st chemo went and my fingers are crossed that chemo 2 goes well for you! Some links about diarrhea that may be of interest to you –

    http://www.cancer.gov/cancertopics/coping/chemo-side-effects/diarrhea.pdf

    http://www.mayoclinic.com/health/diarrhea/CA00040

    http://www.macmillan.org.uk/Cancerinformation/Livingwithandaftercancer/Eatingwell/Eatingproblems/Diarrhoea.aspx

    http://www.cancerresearchuk.org/cancer-help/about-cancer/treatment/cancer-drugs/side-effects/your-digestive-system-and-cancer-drugs

    Hope some of these help and let us know how 2nd chemo goes.

    Hugs,

    Gavin

    #72679
    pattimelt
    Participant

    I will be getting 2nd chemo today! The worst issue I had with 1st was constipation from the Zofran. So I took Milk of Magnesia then got diarrhea!! Any suggestions??

    #72678
    Randi
    Participant

    fantastic news! Here’s hoping that you continue to feel good throughout chemo. Just listen to your body and do the things you can do and be kind to yourself.

    Hugs,
    -Randi-

    #72677
    gavin
    Moderator

    Hi Patti,

    That is great that your chemo went well and my fingers are crossed for the rest of your treatment to go equally smoothly! And of course I hope for it to be a great success as well! And it seems to me that a walk along the beach is just the thing to do after a first chemo treatment!

    Hugs,

    Gavin

    #72676
    stan
    Member

    I just finished my fourth round of gem/cis on Wednesday and was even Able to go away for the weekend. I struggle with going neutropenic and getting fevers and ending up in the hospital as I did for the first two rounds but maybe that extra week off they made me take did the trick. It’s a strange world when you get angry cause you can’t get chemo when scheduled.
    I hope your chemo goes smoothly and successful.

    #72675
    lainy
    Participant

    Hi, Pattimelt, 3 Cheers for feeling normal, and wishing for it to continue. When you get tired, take a nap, when you are hungry, eat and when you want to take a walk, walk. Remember you are the boss not that little weasel trying to scare off the chemo, which by the way, may surprise the weasel by kicking it to the curb. Wishing for you to enjoy total success as you go along your journey and thanks for checking in.

    #72674
    pattimelt
    Participant

    I did very well with my chemo yesterday. I was there for about 4 hours & came home & felt good. I was amazed when I woke up this morning & felt so normal! No pain or nausea! We actually took a ride & went to the beach for a little walk. I felt great. I have been eating quite a bit too. Right now I am really tired.
    My schedule for the GEM/Cis will be 8 treatments. 2 times in 2 weeks then 1 week off until 8 treatments. Then will have scans to see if they shrink!

    #72673
    lisacraine
    Participant

    Pattimelt, praying that Thursday goes smoothly for you. If you want to talk feel free to call me at 330-903-6868.
    Hugs
    Lisa

    #72672
    marions
    Moderator

    Patty….As far as I remember, you have supplental insurance. Does this cover all second opinions or is it possible to consult with a physician from within the UC system? Great to hear that you have allowed yourself a “ten day vacation” break from it all and are now ready to shrink this as you say: the alien in your liver. Here is to a huge success coming your way.
    Hugs,
    Marion

Viewing 15 posts - 1 through 15 (of 20 total)
  • You must be logged in to reply to this topic.